MAUDE Adverse Event Report: COOK INC CHIBA BIOPSY NEEDLE; DEVICE, PERCUTANEOUS, BIOPSY

COOK INC CHIBA BIOPSY NEEDLE; DEVICE, PERCUTANEOUS, BIOPSY
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: (b)(6).G4, pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during the inspection upon receipt of the chiba biopsy needle, a "hair" was identified within the sealed/unopened package.The product did not make patient contact.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation on 16jun2023, (b)(6) ctr (united states) reported an event involving a chiba biopsy needle (rpn: dchn-21.20.0, lot: 14437747) that occurred the same day.The customer stated that they found a hair-like fiber in the sealed/unopened package.The fiber was discovered when the product was received in materials management.There was no patient or procedure involved or affected.Reviews of the documentation, including the complaint history, device history record, instruction for use (ifu) and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One sealed device was returned for evaluation.A hair-like fiber was observed on the protector tube of the device within the sealed packaging.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) identified process steps to ensure that nonconforming material does not leave the house.A review of the device history record (dhr) for lot 14437747 found one relevant nonconformance, in which the devices were re-worked, and 100% inspected per quality control.It should be noted that there were no other complaints associated with the final product lot number.An expanded dhr was performed for additional lots with the same rpn manufactured within the same month.Although one relevant nonconformance was identified, all affected devices were re-worked and 100% inspected per quality control.No other complaints were associated with the lot numbers included in the expanded search.Cook was unable to review product labeling, as this product is not supplied with an ifu pamphlet.Evidence gathered from the device failure analysis indicated that the product was manufactured out of specification.However, a review of the dmr and dhr suggests that there are no additional nonconforming devices in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was determined that a manufacturing and quality control deficiency contributed to the event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
CHIBA BIOPSY NEEDLE
Common Device Name
DEVICE, PERCUTANEOUS, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17195130
Report Number1820334-2023-00809
Device Sequence Number7461898
Product Code MJG
UDI-Device Identifier00827002008953
UDI-Public(01)00827002008953(17)261227(10)14437747
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberN/A
Device Catalogue NumberDCHN-21-20.0
Device Lot Number14437747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown